MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25731
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described because the device was returned with the stent already deployed.A visual inspection of the device was performed and it was returned with the looped ring stylet wire in the distal end of the device.The stylet wire was removed from the device.The prepackaged syringe was returned with the device.A kink was located at the distal end of the device, at 205.9 cm from the base of the handle.The length of the device from the base of the handle met the requirement.The introducer was not fully retracted when the device was returned.The introducer was retracted fully and the y-body measured within tolerance.During a functional test, the introducer was manipulated and the stent system advanced and retracted without any difficulty encountered.All eight (8) gold rivets on the metal stent were accounted for, and the length of the stent was within tolerance.The metal stent exhibited some damage on the stent starting at the distal end to 0.9 cm from the distal end.The stent appeared to be bent in this area.This could have been the portion of the stent that partially deployed when the user had encountered difficulty with deployment.Due to the stent already being deployed and without substantial evidence to contradict the complaint, it is considered confirmed based solely on statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.The stent was returned deployed, therefore unable to deploy could not assessed.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) stent implantation procedure, the physician used a cook zilver expandable metal biliary stent system.The device was advanced to the desired position (hepatic duct) along the wire guide.The user and the nurse worked together to release the stent, but felt obvious resistance after releasing the stent around one (1) cm [partially deployed].The user decided to withdraw the device and endoscope from the patient, release the stent, then pull out the outer sheath.The user put the endoscope back into the patient along the wire guide and used another of the same device to continue and complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8297279
Report Number1037905-2019-00036
Device Sequence Number14062057
Product Code FGE
UDI-Device Identifier10827002257310
UDI-Public(01)10827002257310(17)210627(10)W4084406
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model NumberG25731
Device Catalogue NumberZILBS-10-8
Device Lot NumberW4084406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight49